whether azithromycin (Zithromax, etc) increases the risk of arrhythmias and cardiovascular death

Please see the March 2013 FDA statement concerning the risk QT interval prolongation with Azithromycin

You'll hear new concerns about whether azithromycin (Zithromax, etc) increases the risk of arrhythmias and cardiovascular death.

Erythromycin and clarithromycin can prolong the QT interval and cause fatal arrhythmias (torsades).

Now azithromycin is also associated with a small risk...especially in patients with heart disease.

Get concise advice on drug therapy, plus unlimited access to CE

Pharmacist's Letter Canada includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 300+ CE courses, including the popular CE-in-the-Letter
  • Quick reference drug comparison charts
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get quote